Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2014, 5:58 PM CDT for Choctaw County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Jul 23, 2014, 6:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 190 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WUUS54 KTSA 232258
SVRTSA
OKC023-232315-
/O.NEW.KTSA.SV.W.0159.140723T2258Z-140723T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 615 PM CDT
* AT 555 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF RAYMOND GARY STATE PARK TO
BENNINGTON...AND MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE LINE OF STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
3393 9559 3388 9569 3389 9575 3386 9577
3386 9581 3394 9594 3404 9594 3394 9524
3390 9524 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2258Z 049DEG 21KT 3387 9527 3397 9598
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
331
WWUS54 KTSA 232307
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT WED JUL 23 2014
OKC023-232315-
/O.CON.KTSA.SV.W.0159.000000T0000Z-140723T2315Z/
CHOCTAW OK-
607 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHOCTAW COUNTY UNTIL 615 PM CDT...
AT 602 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF RAYMOND GARY STATE PARK TO 8 MILES
SOUTH OF BOSWELL...AND MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE LINE OF STORMS WILL CONTINUE TO MOVE INTO NORTHEAST TEXAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
3393 9559 3388 9569 3389 9575 3386 9577
3386 9581 3394 9594 3397 9593 3394 9524
3390 9524 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2307Z 049DEG 21KT 3386 9534 3389 9592
HAIL...0.88IN
WIND...60MPH
$$333
WWUS54 KTSA 232316
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT WED JUL 23 2014
OKC023-232325-
/O.EXP.KTSA.SV.W.0159.000000T0000Z-140723T2315Z/
CHOCTAW OK-
616 PM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHOCTAW COUNTY HAS
EXPIRED...
THE STRONGEST PART OF THE LINE OF STORMS HAS MOVED INTO NORTHEAST
TEXAS. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
3393 9559 3388 9569 3389 9575 3386 9577
3386 9581 3394 9594 3397 9593 3394 9524
3390 9524 3387 9529 3388 9533 3387 9534
3386 9542
TIME...MOT...LOC 2315Z 049DEG 21KT 3383 9538 3386 9596
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:18 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 23, 4:18 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 418 PM CDT WED JUL 23 2014 .DISCUSSION... CONVECTIVE COMPLEX CONTINUES TO MOVE SOUTH AND SOUTHWEST AND WILL EXIT OUR FORECAST AREA BY AROUND 00Z. NUMEROUS REPORTS OF DAMAGING WINDS HAVE BEEN RECEIVED WITH THESE STORMS. WILL CANCEL THE HEAT ADVISORY A FEW HOURS EARLY AS STORM OUTFLOW HAS COOLED THE AIRMASS. THE HEAT WILL BEGIN TO BUILD BACK THURSDAY AND ESPECIALLY FRIDAY AND HEAT HEADLINES WILL ALMOST CERTAINLY BE REQUIRED AGAIN BY FRIDAY INTO THE WEEKEND. TRIPLE DIGIT HEAT IS LIKELY IN PARTS OF NORTHEAST OKLAHOMA FRIDAY AND WILL EXPAND SOMEWHAT SATURDAY. THE NAM12 IS ESPECIALLY HOT AND IF IT VERIFIES...EVEN THESE FORECAST NUMBERS WILL BE SEVERAL DEGREES TOO COOL. RELIEF IS ON THE WAY BY EARLY NEXT WEEK AS AN UPPER TROF DEVELOPS OVER THE GREAT LAKES REGION AND DRIVES A COLD FRONT SOUTH ACROSS OUR AREA. WILL CARRY LOW POPS SUNDAY NIGHT AND MONDAY AS THIS FRONT MOVES THROUGH. THE UPPER TROF WILL REMAIN IN PLACE MOST IF NOT ALL OF NEXT WEEK SO TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR AN EXTENDED PERIOD OF TIME. UPPER DISTURBANCES MOVING DOWN THE WESTERN SIDE OF THE TROF WILL ALSO RESULT IN PERIODIC RAIN CHANCES NEXT WEEK. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 93 74 100 / 10 0 0 10 FSM 72 91 70 97 / 10 10 0 10 MLC 71 93 73 97 / 10 10 0 10 BVO 66 92 70 100 / 10 0 0 0 FYV 64 87 64 93 / 10 0 0 10 BYV 64 86 63 93 / 10 10 0 10 MKO 69 92 71 97 / 10 0 0 10 MIO 66 89 69 96 / 10 0 0 10 F10 70 92 73 98 / 10 0 0 0 HHW 71 94 72 97 / 20 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...16 LONG TERM....05 PLATE
Hazardous weather outlook, Jul 23, 5:04 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 PM CDT WED JUL 23 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 PM CDT WED JUL 23 2014 ...STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS SOUTHEAST OKLAHOMA... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...PUSHMATAHA AND CHOCTAW COUNTIES. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH SOUTHWARD ACROSS SOUTHEAST OKLAHOMA...WITH AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN AREA OF CONVECTION OVER EAST CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS. DAMAGING WINDS WILL REMAIN POSSIBLE WITH THE STRONGEST THUNDERSTORMS ACROSS PUSHMATAHA AND CHOCTAW COUNTIES IN SOUTHEAST OKLAHOMA. ALSO...PERIODS OF HEAVY RAINFALL WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA...CREATING POSSIBLE FLASH FLOODING CONDITIONS. ALL OF THIS ACTIVITY IS EXPECTED TO CONTINUE TO PUSH SOUTHWARD THROUGH THE LATE AFTERNOON HOURS...AND WEAKEN AND PUSH OUT OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... HOT AND HUMID CONDITIONS WILL BUILD BACK OVER THE REGION THURSDAY INTO FRIDAY AS A FRONTAL BOUNDARY LIFTS BACK NORTHWARD THURSDAY NIGHT. HEAT INDICES BY FRIDAY AFTERNOON ARE EXPECTED TO BE IN THE 100 TO AROUND 108 DEGREES RANGE AND CONTINUE INTO SATURDAY AHEAD OF ANOTHER COLD FRONT APPROACHING THE REGION. THIS COLD FRONT IS FORECAST TO MOVE INTO THE REGION SUNDAY AND PUSH SOUTHWARD MONDAY WITH THUNDERSTORM CHANCES ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LEVEL NORTHWESTERLY FLOW BEHIND THE FRONT WILL ALLOW FOR COOLER CONDITIONS ACROSS THE REGION FOR FIRST HALF OF NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... HEAT INDICES OVER 100 DEGREES ARE EXPECTED ACROSS MUCH OF THE REGION BY FRIDAY AND CONTINUE INTO SATURDAY. HEAT HEADLINES WILL MOST LIKELY BE REQUIRED AGAIN FRIDAY AND SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 23, 3:43 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 1 E CENTRAL CITY 35.32N 94.23W
07/23/2014 SEBASTIAN AR TRAINED SPOTTER
TREES SNAPPED AND UPROOTED... FENCE AND ROOF DAMAGE TO
RESIDENTIAL HOMES... POWER OUT
&&
PBSLocal storm report, Jul 23, 4:14 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 2 N VAN BUREN 35.47N 94.35W
07/23/2014 CRAWFORD AR TRAINED SPOTTER
LARGE BRANCHES AND TREES DOWN. MONOR DAMAGE TO HOMES.
ESTIMATED 70 MPH.
&&
CASLocal storm report, Jul 23, 4:16 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 1 W OZARK 35.49N 93.85W
07/23/2014 FRANKLIN AR EMERGENCY MNGR
2 HOMES DAMAGED WEST OF OZARK.
&&
CASLocal storm report, Jul 23, 4:18 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG FORT CHAFFEE 35.22N 94.06W
07/23/2014 FRANKLIN AR BROADCAST MEDIA
METAL BUILDING HEAVILY DAMAGED.
&&
CASSpecial weather statement, Jul 23, 4:29 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT WED JUL 23 2014
OKZ073-232215-
PITTSBURG OK-
429 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF HAYWOOD TO 6 MILES SOUTHEAST OF
BLANCO...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...
SAVANNA AND HAYWOOD.
WIND GUSTS TO AROUND 50 MPH WILL OCCUR WITH THESE STORMS.
LAT...LON 3460 9588 3468 9589 3469 9609 3499 9609
3481 9571 3460 9574
TIME...MOT...LOC 2128Z 008DEG 28KT 3490 9610 3467 9573Local storm report, Jul 23, 5:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 1 NW PEGGS 36.09N 95.11W
07/23/2014 E1.00 INCH CHEROKEE OK PUBLIC
MPING REPORT
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 11:53 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 67 min |
| Jul 23, 12:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 39 min |
| Jul 23, 12:34 PM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
| Jul 23, 12:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Wagoner | 48 min |
| Jul 23, 12:45 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 23, 12:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| Jul 23, 1:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 41 min |
| Jul 23, 1:30 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Rogers, Wagoner | 45 min |
| Jul 23, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Rogers, Sequoyah, Wagoner | 45 min |
| Jul 23, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 41 min |
| Jul 23, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 44 min |
| Jul 23, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| Jul 23, 4:29 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jul 23, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 55 min |
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.